Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 23, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 30, 2007, 2:49 AM MDT for 32 counties in North Dakota. It took effect at Oct 30, 2007, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2007, 2:49 AM MDT (08:49 UTC)
- In effect from
- Oct 30, 2007, 12:00 PM MDT
- Expired
- Oct 30, 2007, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3168 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 300849 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 349 AM CDT TUE OCT 30 2007 ...STRONG WINDS THIS AFTERNOON AND EVENING... ..A STRONG COLD FRONT WILL PLOW THROUGH NORTH DAKOTA THIS AFTERNOON. NORTHWEST WINDS BEHIND THE FRONT OF 20 TO 35 MPH WILL DEVELOP OVER THE ENTIRE FORECAST AREA. THE STRONG WINDS WILL CONTINUE WELL INTO THE EVENING HOURS BEFORE SUBSIDING BELOW ADVISORY CRITERIA BY AROUND MIDNIGHT...HOWEVER...WINDS WILL CONTINUE TO BE GUSTY THROUGH WEDNESDAY MORNING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302130- /O.NEW.KBIS.WI.Y.0023.071030T1800Z-071031T0400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 349 AM CDT TUE OCT 30 2007 /249 AM MDT TUE OCT 30 2007/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING. EXPECT NORTHWEST WINDS OF 20 TO 35 MPH THIS AFTERNOON INTO EARLY TONIGHT. USE CAUTION WHILE DRIVING THIS AFTERNOON INTO TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KS
2 follow-up statements
000 WWUS73 KBIS 301537 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1037 AM CDT TUE OCT 30 2007 ...STRONG WINDS THIS AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE SUBSIDING BELOW ADVISORY CRITERIA BY MIDNIGHT. WINDS WILL CONTINUE TO BE GUSTY THROUGH WEDNESDAY MORNING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302130- /O.CON.KBIS.WI.Y.0023.071030T1800Z-071031T0400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1037 AM CDT TUE OCT 30 2007 /937 AM MDT TUE OCT 30 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING. EXPECT NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH TO DEVELOP THIS AFTERNOON INTO EARLY TONIGHT. USE CAUTION WHILE DRIVING THIS AFTERNOON INTO TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
000 WWUS73 KBIS 302006 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT TUE OCT 30 2007 ...STRONG WINDS THIS AFTERNOON AND EVENING... .A STRONG COLD FRONT IS MOVING ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH HAVE BEEN REPORTED BEHIND THE FRONT. THE STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE SUBSIDING BELOW ADVISORY CRITERIA BY MIDNIGHT. WINDS WILL CONTINUE TO BE GUSTY THROUGH WEDNESDAY MORNING. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-310400- /O.CON.KBIS.WI.Y.0023.000000T0000Z-071031T0400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 306 PM CDT TUE OCT 30 2007 /206 PM MDT TUE OCT 30 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING. EXPECT NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH THIS AFTERNOON INTO EARLY TONIGHT. USE CAUTION WHILE DRIVING THIS AFTERNOON INTO TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:15 AM MDT, 34 minutes earlier.
Area forecast discussion, Oct 30, 2:15 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT TUE OCT 30 2007 .SHORT TERM....TODAY THROUGH THURSDAY NIGHT...PROGRESSIVE FLOW WILL PUSH TWO COLD FRONTS THROUGH THE CWA. THE FIRST COLD FRONT WILL BE TODAY...THE SECOND ON THURSDAY. BOTH WILL HAVE MORE WIND ASSOCIATED WITH THEM THAN PRECIPITATION. THE LATEST WATER VAPOR IMAGERY SHOWS THE FIRST IN A SERIES OF UPPER TROUGHS OVER EASTERN BRITISH COLUMBIA. THE TROUGH WILL SHARPEN UP AS IT APPROACHES NORTH DAKOTA TODAY/TONIGHT AS A 300MB 100KT JET MAX PLUNGES INTO BASE OF TROUGH. THE LATEST MSAS ANALYSIS PLACES THE SURFACE COLD FRONT OVER SOUTHEAST ALBERTA INTO WESTERN MONTANA ATTM. GFS/NAM SIMILAR WITH TIMING OF FRONTAL PASSAGE AND PRECIPITATION. SFC FRONT FRONT WILL MOVE THROUGH OUR WESTERN CWA BETWEEN 15Z-18Z...THEN OUR CENTRAL AND EASTERN CWA BETWEEN 18Z-00Z. A TIGHT SFC PRESSURE GRADIENT IN COMBINATION WITH STRONG COLD AIR ADVECTION ALOFT WILL RESULT IN NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH. HENCE HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THIS AFTERNOON AND EVENING. PRECIPITATION PHASE PER PARTIAL THICKNESS ANALYSIS SHOWS SCATTERED RAIN SHOWERS OVER THE WEST...NORTH CENTRAL...AND EAST THIS AFTERNOON WITH ISOLATED RAIN SHOWERS ELSEWHERE. ISOLATED RAIN/SNOW SHOWERS IN THE NORTH AND EAST 00Z-06Z...BUT NOTHING MORE THAN A DUSTING OF SNOW IN THE NORTH AT THIS TIME. BRISK/GUSTY WINDS WILL CONTINUE OVERNIGHT AND INTO WEDNESDAY MORNING BEFORE TAPERING OFF WEDNESDAY AFTERNOON AS THE COLD AIR ADVECTION WEAKENS/ENDS. A TRANSITORY RIDGE MOVES THROUGH WEDNESDAY NIGHT WITH DRY/CALMER CONDITIONS. THE NEXT COLD FRONT MOVES THROUGH DURING THE DAY ON THURSDAY WITH THE UPPER TROUGH TO PASS THROUGH THURSDAY NIGHT. ANOTHER ROUND OF GUSTY NORTHWEST WINDS WITH PRECIP REMAINING OVER SOUTHERN CANADA. .LONG TERM...FRIDAY THROUGH TUESDAY...PROGRESSIVE PATTERN CONTINUES IN THE EXTENDED WITH SEVERAL SHORTWAVES MOVING THROUGH THE NORTHERN PLAINS BUT WITH OPEN WAVES AND RELATIVELY FAST FLOW WITH LIMITED MOISTURE WILL NOT PLACE MUCH EMPHASIS ON PRECIPITATION. LEFT SLIGHT CHC OF SNOW SHOWERS IN FOR MONDAY. OTHERWISE LEFT EXTENDED PERIOD DRY. TEMPS NEAR NORMAL WITH HIGHS IN THE 40S TO AROUND 50 COOLING TO THE LOWER 40S BY TUESDAY. LOWS MOSTLY IN THE 20S. && .AVIATION...ONLY CONCERN TODAY WILL BE WINDS AS CIGS AND VISIBILITIES WILL BE GOOD. COLD FRONT CURRENTLY IN NORTHWEST MONTANA AT 08Z WILL PUSH THROUGH ISN AROUND 14A...TO BIS AROUND 18Z...AND TO JMS BY 21Z. EXPECT A SHIFT FROM SOUTHWEST AT 10 KT OR SO TO NORTHWEST AT 20 TO 30KT. A FEW HIGHER GUSTS POSSIBLE. SCATTERED RAIN SHOWERS ALONG AND BEHIND THE FRONT NOT EXPECTED TO BE SIGNIFICANT ...HOWEVER SHOWERS WILL ADD TO THE LOW LEVEL TURBULENCE DUE TO VERTICAL MIXING AND DOWNDRAFTS. && .FIRE WEATHER...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BEHIND A COLD FRONT THIS AFTERNOON ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT OVER FIRE WEATHER ZONES 42/45...SPECIFICALLY OVER SIOUX AND GRANT COUNTY. HUMIDITIES ARE MARGINAL. AFTER COLLABORATING WITH ABERDEEN WFO...BASED UPON THE WINDS...PERCENT GREEN AT 10 PERCENT AND VERY HIGH RFD VALUES...HAVE OPTED TO ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 42 AND 45 THIS AFTERNOON AND EARLY EVENING. HUMIDITIES WILL RAPIDLY RISE ABOVE RED FLAG CRITERIA AFTER 00Z BUT THE NORTHWEST WINDS WILL CONTINUE TO BE GUSTY THROUGH TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ042-045. && KS/WAA
Hazardous weather outlook, Oct 29, 3:31 AM MDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CDT MON OCT 29 2007 NDZ017>023-025-034>037-042-045>048-050-051-300945- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 431 AM CDT MON OCT 29 2007 /331 AM MDT MON OCT 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-300945- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 331 AM MDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 70S TODAY ALONG WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 17% AND 20% OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH WINDS WILL ONLY BE 10 TO 15 MPH WITH GUSTS MARGINALLY REACHING RED FLAG CRITERIA AT 20 MPH...OTHER FACTORS SUPPORT THE ISSUANCE OF A RED FLAG WARNING. PERCENT GREEN IS ZERO AND THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY TODAY BETWEEN 92 AND 100. ALL THESE FACTORS COMING TOGETHER REPRESENT CRITICAL OR EXTREME FIRE WEATHER BEHAVIOR...THUS A RED FLAG WARNING HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-300945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- 431 AM CDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL PLOW THROUGH NORTH DAKOTA ON TUESDAY WITH COLDER AIR TO FOLLOW TUESDAY NIGHT AND WEDNESDAY. SCATTERED RAIN SHOWERS WILL DEVELOP BEHIND THE FRONT ON TUESDAY...THEN MIX WITH AND CHANGE TO SCATTERED SNOW SHOWERS TUESDAY NIGHT AS COLDER AIR MOVES IN. UP TO AN INCH OF SNOW IS POSSIBLE ALONG WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:47 AM MDT | Red Flag Warning | BIS | Grant, Sioux | 15 hr |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.